Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 158, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 22, 2018, 6:26 AM MST for Mohave County, Arizona. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2018, 6:26 AM MST (13:26 UTC)
- Expired
- Oct 22, 2018, 10:30 AM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 41 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 7:20 AM MST | FLASH FLOOD | 14 Nw Dolan Springs, AZ | WAVER OVER TOPPING WHITE HILLS ROAD AT THE DETRITAL WASH CROSSING. MOHAVE COUNTY FLOOD CONTROL DISTRICT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WGUS55 KVEF 221326
FFWVEF
AZC015-221730-
/O.NEW.KVEF.FF.W.0158.181022T1326Z-181022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
626 AM MST MON OCT 22 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 1030 AM MST.
* At 623 AM MST, gauge reports indicate thunderstorms have produced
heavy rain along Highway 93 near Dolan Springs. Expect high flows
within the Detrital Wash through the morning hours.
* Some locations that will experience flooding include...
Highway 93, Detrial Wash, White Hill Road, Dolan Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3591 11445 3549 11425 3548 11454 3582 11454
3603 11447
$$
BP3 follow-up statements
354
WGUS75 KVEF 221437
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
737 AM MST MON OCT 22 2018
AZC015-221730-
/O.CON.KVEF.FF.W.0158.000000T0000Z-181022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
737 AM MST MON OCT 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 735 AM MST, gauge reports indicate heavy rain has lead to
significant runoff within the Detrital Wash. Flash flooding is
already occurring.
Some locations that will experience flooding include...
Dolan Springs and White Hills Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3591 11445 3549 11425 3548 11454 3582 11454
3603 11447
$$
BP150
WGUS75 KVEF 221551
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
851 AM MST MON OCT 22 2018
AZC015-221730-
/O.CON.KVEF.FF.W.0158.000000T0000Z-181022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
851 AM MST MON OCT 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 846 AM MST, the flood gauge located at White Hills Road and
Detrital Wash was reporting a water height of six feet with
significant water over the road. Although rain has mostly ended in
the area, significant runoff will likely continue through much of
the morning and the flash flood threat will remain.
Some locations that will experience flooding include...
Dolan Springs...White Hills Road at Detrital Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3591 11445 3549 11425 3548 11454 3582 11454
3603 11447
$$
ASG598
WGUS75 KVEF 221727
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1027 AM MST MON OCT 22 2018
AZC015-221735-
/O.EXP.KVEF.FF.W.0158.000000T0000Z-181022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1027 AM MST MON OCT 22 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 1030 AM MST...
The heavy rain over the earned area has ended and flood waters have
also begun to recede. However, the road at Detrital Wash and White
Hills Road remains closed as water due to runoff from earlier heavy
rain. Expect the road to remain closed through the morning. Please
continue to heed any remaining road closures.
LAT...LON 3591 11445 3549 11425 3548 11454 3582 11454
3603 11447
$$
ASGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 2:42 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 22, 2:42 AM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 AM PDT Mon Oct 22 2018 .SYNOPSIS...Rain chances will end from southwest to northeast today and tonight, with dry weather expected areawide from Tuesday through the weekend. Temperatures will be well above normal through much of the week and the weekend. && .DISCUSSION...through Sunday. Weak mid level impulse was rotating in from the south and kicking off another round of nocturnal thunderstorms early this morning, with small hail and brief heavy rain being the main concerns. Storms should end from southwest to northeast today and tonight as broad mid level low centered near Reno this morning weakens. Tuesday, weak troughing left overhead should kick off clouds over Mohave County, with a very small chance of a shower or thunderstorm. High pressure starts to build in Wednesday and intensifies through Saturday, bringing lots of sunshine and temperatures well above normal for late October. && .AVIATION...For McCarran...The chance of thunderstorms at the terminal should be over, although a nearby shower cannot be ruled out through sunrise. Thunderstorms will continue to affect the Mormon Mesa and Peach Springs corridors through the day. Winds at the terminal will likely be a bit erratic through the morning due to outflow from distant thunderstorms, then settle into an easterly direction at less than 10 knots through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will affect northwest Arizona, the Colorado River Valley, and areas of southern Nevada mainly east of Las Vegas through the morning, then end from southwest to northeast later today and tonight. An isolated shower or storm cannot be ruled out over Mohave County Tuesday, then dry weather is expected areawide through the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:12 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 22, 12:50 AM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Oct 22, 4:10 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Oct 22, 5:10 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 5:59 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 6:57 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 22, 9:14 AM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.